Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low low testosterone
May 18, 2005

First off - Thank you for being one of the angels available to us who are trying to figure out how to best live with this virus, what would we do without you and your colleagues? Question - recent labs for 29 y/o male with wasting syndrome, fatigue,depression.. testosterone total 76 (350-1030ng/dl) %free 0.6 (1.5% - 3.2%) free 4.6 (52 - 280pg/ml) shbg 2.3 (0.5 - 1.5 ug/dl) what would be the best course of action here? these results come from lab tests before start of therapy with Kaletra and Truvada, cd4 was 30 vl >750,000, have been taking now for 3 weeks, doing relatively well, thank you for your help.

Response from Dr. Young

Thanks for your post.

It would appear that you do indeed have a very low testosterone level. This finding is not unusual, especially among men with low CD4 counts, like you.

Fortunately, treatment of low testosterone (hypogonadism) is quite easy and readily available (and should make you feel much better). Most of my patients use one of two different topical testoterone products (Androgel or Testim). These are once-daily gels that are applied to the skin. Some insurers don't pay for the topical products and for their customers, a once-weekly injectable form of testosterone is used.

If you were my patient, I would be recommending starting on testo replacement.

As for the Kaletra and Truvada, keep up with the adherence and make sure that you get your follow up labs. Discuss with your doctor any side effects and the results of your lab monitoring.

Good luck, good health and thanks for reading. BY



Previous
HELP in Manila
Next
Time to start meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement